SMITH & NEPHEW, INC. MOTOR DRIVE UNIT, HAND CNTRL, PWRMX EL; SAW, POWERED, AND ACCESSORIES
Back to Search Results |
| Catalog Number |
72200616 |
| Medical Device Problem Codes |
Overheating of Device (1437); Mechanical Jam (2983)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/12/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference case-(b)(4).
Event or Problem Description
It was reported that, before a surgery, it was noticed that the motor drive unit was overheating.The procedure was performed, without any delay, using a similar sn back up device.No further complications were reported.
Additional Manufacturer Narrative
H11: internal complaint reference (b)(4).H2: additional information: h6: medical device problem code.H3, h6: the reported device was received for evaluation.A visual inspection revealed a broken lanyard.During testing, a functional evaluation revealed the device grew warm and a blade stall error message was found.It was also noted device ma was above 960.Further investigation revealed stiffness in the drive fork when rotated.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause was associated with a mechanical component failure.Factors that could have contributed to the failure include a blade stall condition that will result in increased current draw from the control unit which will heat the motor and hand piece housing.This can be the result of gearbox corrosion caused by cleaning and sterilization methods and the chemicals involved.Based on this investigation, the need for corrective action is not indicated.